MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT VUE M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT VUE M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1808052
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2019).
 
Event or Problem Description
It was reported that post port device implant and upon removal of the port, the catheter was allegedly found to be cracked.Upon inspection, the device was found to have a leak.It was further reported that the patient allegedly experienced pain and extravasation.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one powerport clearvue isp was returned for evaluation.Gross, microscopic visual evaluation and functional testing were performed.The investigation is confirmed for the reported cracked catheter, leak, pain and extravasation issue as a longitudinal split was noted from the distal end of the cath-lock.The cath-lock was not seated against the port body.The port body and attached catheter were patent to infusion with a leak noted at the longitudinal split.While infusing blood was noted exiting both the leak and the distal end.Aspiration of water into the syringe was attempted but was unsuccessful; air was aspirated into the syringe.A definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2019), g3, h6(method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT VUE M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11341879
Report Number3006260740-2021-00383
Device Sequence Number610647
Product Code LJT
UDI-Device Identifier00801741027024
UDI-Public(01)00801741027024
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1808052
Device Catalogue Number1808052
Device Lot NumberRECP1138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;